Volume 13, Number 2 (8-2011)                   yafte 2011, 13(2): 6-13 | Back to browse issues page


XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

rasoulian B, Javidnia M, Poladchang M, Rashidipour M, delfan B, goudarzi S. The effect of Satureja Khuzestanica essential oil administration on intensity of Cisplatin induced nephropathy in rats. yafte. 2011; 13 (2) :6-13
URL: http://yafte.lums.ac.ir/article-1-534-en.html

Assistant Professor Lorestan University of Medical Sciences, Khorramabad
Abstract:   (11240 Views)
Cisplatin is a major chemotherapeutic drug in the treatment of some cancers and nephropathy is its main side effect. Reactive oxygen species have an important role in the nephrotoxicity of this drug. The goal of the present study was to investigate the effect of Satureja Khuzestanica essential oil, which contains antioxidant agents, on Cisplatin induced nephropathy. Materials and Methods: This study was performed on male 200-300gr Wistar rats. In control group Cisplatin (5mg/kg) was injected. In case groups, Satureja Khuzestanica essential oil with 50, 100 and 200mg/kg doses and then Cisplatin were injected. Also in some other groups essential oil and then normal saline (instead of Cisplatin) were injected. Three days after Cisplatin injection, plasma Creatinine and Urea levels and Creatinine clearance and fractional excretion of Na were measured as renal function tests. Results: Simultaneous administration of essential oil with a dosage of 200mg/kg and Cisplatin resulted in the death of animals. The essential oil injection with a dosage of 100mg/kg intensified nephropathy of Cisplatin and with a dosage of 50mg/kg the intensity of nephropathy did not have any significant difference with the control group. Essential oil administraton by itself had no effect on renal function. Conclusion: Simultaneous administration of Satureja Khuzestanica essential oil with Cisplatin not only will not decrease nephrotoxicity of this drug but also may increase the intensity of Cisplatin induced nephropathy in higher doses.
Full-Text [PDF 771 kb]   (1430 Downloads)    
Type of Study: Research |
Received: 2011/11/5

Add your comments about this article : Your username or email:
Write the security code in the box

Send email to the article author


© 2015 All Rights Reserved | Yafteh

Designed & Developed by : Yektaweb